Alert archive / California / Wind Advisories in 2020

Wind Advisory 19, NWS San Diego, CA

October 25, 2020Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 25, 2020, 3:06 AM PDT for Riverside County, San Diego County, California. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2020, 3:06 AM PDT (10:06 UTC)
Expired
Oct 25, 2020, 10:00 PM PDT
In force
19 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2020-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2020-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS76 KSGX 251006
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
306 AM PDT Sun Oct 25 2020

CAZ048-055-057-554-252045-
/O.EXT.KSGX.HW.W.0007.201026T0900Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
306 AM PDT Sun Oct 25 2020

...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM MONDAY TO 2 PM PDT
TUESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts to 65 to 75 mph
  expected. Strongest winds will occur below the Cajon Pass and
  through and below the Santa Ana Mountain canyons.

* WHERE...San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills, Orange County Inland Areas and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 2 AM Monday to 2 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult,  
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ061-252045-
/O.NEW.KSGX.WI.Y.0019.201025T1006Z-201026T0500Z/
/O.CON.KSGX.WI.Y.0018.201026T0900Z-201027T0600Z/
Coachella Valley-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, and Coachella
306 AM PDT Sun Oct 25 2020

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WHAT...For today, westerly winds 25 to 35 mph with gusts to 60
  mph. For Monday, north to northwest winds 25 to 35 mph with 
  gusts to 60 mph expected.

* WHERE...Coachella Valley. Strongest winds today below the San Gorgonio
  Pass. For Monday, below the Morongo Pass.

* WHEN...through 10 PM PDT this evening, then again from 2 AM to 
  11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-252045-
/O.NEW.KSGX.WI.Y.0019.201025T1006Z-201026T0500Z/
/O.EXA.KSGX.WI.Y.0018.201026T0900Z-201027T0600Z/
San Gorgonio Pass Near Banning-
Including the cities of Banning and Desert Hot Springs
306 AM PDT Sun Oct 25 2020

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WHAT...For today, westerly winds 25 to 35 mph with gusts to 65
  mph. For Monday, northwest winds 30 to 40 mph with gusts to 60 
  mph expected.

* WHERE...Strongest winds today below the San Gorgonio Pass. For 
  Monday, below the Morongo Pass.

* WHEN...through 10 PM PDT this evening, then again from 2 AM to 
  11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-252045-
/O.NEW.KSGX.WI.Y.0019.201025T1006Z-201026T0500Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
306 AM PDT Sun Oct 25 2020

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 65 mph.

* WHERE...Riverside County Mountains, San Diego County Mountains
  and San Diego County Deserts. Strongest wind gusts on the desert
  slopes and foothill areas 

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-050-252045-
/O.EXA.KSGX.WI.Y.0018.201026T0900Z-201027T0000Z/
San Diego County Coastal Areas-San Diego County Valleys-
306 AM PDT Sun Oct 25 2020

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph
  expected mainly Camp Pendleton area north of Carlsbad and west 
  of Rainbow.

* WHERE...San Diego County Coastal Areas and San Diego County 
  Valleys .

* WHEN...From 2 AM to 5 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-252045-
/O.CON.KSGX.WI.Y.0018.201026T0900Z-201027T0000Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
306 AM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 50 mph 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 2 AM to 5 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
2 follow-up statements
010 
WWUS76 KSGX 252111
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
211 PM PDT Sun Oct 25 2020

CAZ048-055-057-554-260515-
/O.CON.KSGX.HW.W.0007.201026T0900Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
211 PM PDT Sun Oct 25 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM MONDAY TO 2 PM
PDT TUESDAY...

* WHAT...Northeast winds 20 to 40 mph with gusts to 70 mph
  expected. The corridor of strongest winds will impact areas
  below the Cajon Pass stretching across the northern Inland
  Empire in and around Rancho Cucamonga, Ontario, Glen Avon,
  extending southwest into inland Orange County, including areas
  in and around Orange, Tustin, Lake Forest to San Clemente. 

* WHERE...San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills, Orange County Inland Areas and San Bernardino 
  and Riverside County Valleys-The Inland Empire. 

* WHEN...From 2 AM Monday to 2 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ060-260515-
/O.NEW.KSGX.FR.Y.0002.201026T1000Z-201026T1600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
211 PM PDT Sun Oct 25 2020

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY...

The National Weather Service in San Diego has issued a Frost
Advisory...which is in effect from 3 AM to 9 AM PDT Monday. 

* Location...Apple and Lucerne Valleys.

* Duration...3 to 6 hours.

* Temperature...Low temperatures will fall into the lower 30s.

* Impacts...Sensitive, unprotected vegetation could be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that temperatures in the lower 30s are 
expected. Sensitive outdoor plants may be killed if left 
uncovered.

&&

$$

CAZ061-065-260515-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-201026T0500Z/
/O.CON.KSGX.WI.Y.0018.201026T0900Z-201027T0600Z/
Coachella Valley-San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, 
and Desert Hot Springs
211 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WHAT...Through this evening, west winds 25 to 35 mph with gusts
  to 60 mph. For late tonight through Monday, north to northwest winds
  25 to 35 mph with gusts to 60 mph expected. 

* WHERE...Coachella Valley. Strongest winds through this evening
  below the San Gorgonio Pass. For late tonight through Monday,
  below the Morongo Pass. 

* WHEN...Through 10 PM PDT this evening, then again from 2 AM to 
  11 PM PDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-260500-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-201026T0500Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
211 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 50 mph. Isolated
  gusts to 60 mph.

* WHERE...Riverside County Mountains, San Diego County Mountains 
  and San Diego County Deserts. Strongest wind gusts on the 
  desert slopes and foothill areas. 

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-050-552-260515-
/O.CON.KSGX.WI.Y.0018.201026T0900Z-201027T0000Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
211 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 50 mph 
  expected. 

* WHERE...Orange County Coastal Areas with the strongest winds
  occurring between San Clemente and Newport Beach.

* WHEN...From 2 AM to 5 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Gregoria
864 
WWUS76 KSGX 260348
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
848 PM PDT Sun Oct 25 2020

CAZ048-055-057-554-261300-
/O.CON.KSGX.HW.W.0007.201026T0900Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
848 PM PDT Sun Oct 25 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM MONDAY TO 2 PM
PDT TUESDAY...

* WHAT...Northeast winds 20 to 40 mph with gusts to 70 mph 
  expected. The corridor of strongest winds will impact areas 
  below the Cajon Pass stretching across the northern Inland 
  Empire in and around Rancho Cucamonga, Ontario, Glen Avon, 
  extending southwest into inland Orange County, including areas 
  in and around Orange, Tustin, Lake Forest to San Clemente.

* WHERE...San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills, Orange County Inland Areas and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 2 AM Monday to 2 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ061-065-261300-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-201026T0500Z/
/O.CON.KSGX.WI.Y.0018.201026T0900Z-201027T0600Z/
Coachella Valley-San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, 
and Desert Hot Springs
848 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WHAT...Through this evening, west winds 25 to 35 mph with 
  gusts to 60 mph. For late tonight through Monday, north to 
  northwest winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...Coachella Valley. Strongest winds through this evening 
  below the San Gorgonio Pass. For late tonight through Monday, 
  below the Morongo Pass.

* WHEN...Through 10 PM PDT this evening, then again from 2 AM to 
  11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-261300-
/O.CON.KSGX.FR.Y.0002.201026T1000Z-201026T1600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
848 PM PDT Sun Oct 25 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
MONDAY...

* WHAT...Duration of cold temperatures 3 to 6 hours, with low
  temperatures into the lower 30s.

* WHERE...Apple and Lucerne Valleys.

* WHEN...3 AM to 9 AM PDT Monday.

* IMPACTS...Sensitive, unprotected vegetation could be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that temperatures in the lower 30s are
expected. Sensitive outdoor plants may be killed if left
uncovered.

&&

$$

CAZ056-058-062-260500-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-201026T0500Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
848 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 50 mph. Isolated 
  gusts to 60 mph.

* WHERE...Riverside County Mountains, San Diego County Mountains 
  and San Diego County Deserts. Strongest wind gusts on the 
  desert slopes and foothill areas.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-050-552-261300-
/O.CON.KSGX.WI.Y.0018.201026T0900Z-201027T0000Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
848 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 50 mph 
  expected.

* WHERE...Orange County Coastal Areas with the strongest winds 
  occurring between San Clemente and Newport Beach.

* WHEN...From 2 AM to 5 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

jmb

for more details please visit weather.gov

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:30 PM PDT, 5 hours 36 minutes earlier.

Area forecast discussion, Oct 24, 9:30 PM PDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PDT Sat Oct 24 2020

.SYNOPSIS...
A strong upper trough moving in from the north will produce
significant changes across Southern California through early next
week. Light showers will impact areas from the coast to the
mountains beginning late tonight and lasting through Sunday night.
Showers will be most numerous over San Diego County from late
Sunday afternoon through evening. Gusty west winds will impact
the mountains and parts of the deserts tonight through Sunday
evening, before Santa Ana winds rev up late Sunday night and last
through Tuesday. Strong north to northeast winds, potentially
damaging, along with extremely low humidity will create critical
fire weather conditions for the San Bernardino and Riverside
County mountains, the San Gorgonio Pass, the Inland Empire to
inland Orange County. High pressure aloft will build in from the
west during the middle to latter part of next week, returning
fair and warmer conditions to the region.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

-Forecast Highlights-

* Light showers coast to mountains late tonight-Sunday night
* Santa Ana Winds rev up Sunday night and last through Tuesday
* Damaging winds and critical fire weather concerns!

Evening Update:

The only change this evening was after examining the latest data,
the potential for strong Santa Ana winds reaching the coastal
sectors of Orange County is at least moderate, for wind gusts of 35
to 40 mph at times during the day Monday. Therefore, we decided to
add a wind advisory for that time frame for Coastal Orange County.
Otherwise, the forecast remains right now track. At this time there
has not been any rain reported yet, however some very weak returns
are starting to show up within the bands of mid level cloudiness
streaming across the SoCal Bight and also off the coast of Northern
Baja. Right now the forecast shows chances for showers beginning
after midnight tonight, and this seems on target, as we are seeing
that increasing mid level moisture now, with decks lowering also at
regional airport sites. For Sunday, scattered mainly light showers,
with the best late Sunday afternoon and evening.

Previous Forecaster Discussion, issued at 245 PM PDT:

A wild weather pattern developing across our region as a vigorous
upper trough is diving southward from the north. This trough will
phase with another weaker one over the Pacific and amplify.
Moisture convergence ahead of this trough will result in the first
measurable rainfall of the season from the coast to the mountains.

Rainfall amounts remain uncertain but the most likely amounts will
be in the 0.10-0.20 inch range with localized amounts to near 0.50
inch along the coastal mountain slopes. Highest amounts in San Diego
County with better and longer lasting moisture exposure. GFS and EC
ensembles still show quite a spread so this could go lower or
higher. Low impact. Moderate confidence.

Gusty west winds will impact the desert mountain slopes and parts of
the deserts ahead of the trough. Gusts mainly 30-40 mph but the
isolated wind-prone locales could see gusts to about 50 mph.

Once the trough axis slides east, winds will abruptly turn north-
northeast, commencing the Santa Ana wind event for Southern
California. This will occur just after midnight Sunday night with
winds strengthening through Monday morning. The strongest period of
winds, potentially damaging, will occur towards dawn Monday and
continue through the afternoon, impacting the San Bernardino and
Riverside County mountains, the Inland Empire, to inland parts of
Orange County, including the Santa Ana Mountains. This is where the
Red Flag Warning was just issued as extremely dry air will be
advected into the area, and even dry further on downslope
compression. See fire weather discussion for more details.

The wind component of this Santa Ana will be more northerly and this
raised uncertainty in just how strong winds may get for the San
Diego County mountains and inland valleys. The low level jet will
remain over the water and over SE California, and may just not be
optimal to produce strong winds over SD County. For this reason, the
main potential impacts of this event look to occur north of San
Diego County.

Note that the Santa Ana will drive colder and extremely dry air into
SoCal. This will really lower temperatures area wide through Monday
with cold temperatures in the mountains and high desert. Lows in the
lower to mid 30s are forecast for the High Desert Monday and Tuesday
morning. Tuesday looks the coldest as winds relax a tad.
Compressional warming though will lead to warming west of the
mountains by Tuesday as the Santa Ana winds continue.

The air will become extremely dry with dewpoints falling even below
zero from the mountains and deserts and even parts of the inland
valleys, especially the Inland Empire.

Upper level high pressure will build in from the west during the
middle to latter part of next week and this will lead to a return of
fair and warmer conditions returning to the area.

&&

.AVIATION...
250330Z...Coast/Valleys/Mountains...BKN/OVC low clouds with bases
2500-3500 feet MSL and tops to 4500 ft MSL will continue through
tonight and Sunday morning, with scattered -RA developing after 08Z.
Most vis will be above 6 miles below the cloud base through Sun
morning, but areas of higher terrain will be obscured in clouds at
times.

Deserts...SCT-BKN high clouds at/above 20000 feet MSL, slowly
clearing tonight. Areas of west winds will continue on the desert
mountain slopes and north/east of mountain passes, becoming stronger
Sunday. Expect mdt up/downdrafts over and east of the mtns through
Sunday.

&&

.MARINE...
No hazardous marine conditions are expected through Sunday.
Northeast winds occasionally gusting 25 to 30 knots Monday and
Monday night could create conditions hazardous to small craft.

&&

.FIRE WEATHER...

...Red Flag Warning 2 AM Monday Through 6 PM Tuesday for Strong
Winds and Low Relative Humidity for the San Bernardino and Riverside
County Mountains, the Inland Empire, San Gorgonio Pass, and Inland
Orange County...

Santa Ana winds will begin after midnight Sunday night,
strengthening and lasting through Tuesday. The strongest north-
northeast winds will occur from dawn Monday through Monday
afternoon. Northeast winds of 20 to 40 MPH with isolated gusts 60 to
70 MPH will drive extremely dry air southwestward with relative
humidity tumbling into the 5-10% range for all but the coast. The
strongest winds will impact areas below the Cajon Pass stretching
into inland Orange County. The winds are expected to ease a bit on
Tuesday, but will still be strong and gusty with little overnight
humidity recovery.

The strength and areal coverage of wind is highly uncertain for San
Diego County. Highest winds could be stuck on the ridges and very
localized. Right now, strong winds are not anticipated over San
Diego County, but we will continue to assess wind potential across
this area. Still locally gusty winds and low relative humidity will
lead to enhanced fire weather conditions Monday through Tuesday.

&&

.HYDROLOGY...
Light showers will develop late tonight and last through Sunday
night, impacting areas from the coast to the mountains. Rainfall
amounts remain uncertain but the most likely amounts will be in the
0.10-0.20 inch range with localized amounts to near 0.50 inch along
the coastal mountain slopes. Highest amounts in San Diego County
with better and longer lasting moisture exposure. GFS and EC
ensembles still show quite a spread so this could go lower or
higher. Max hourly rainfall rate forecast to be 0.10/hr. Low impact.
Moderate confidence.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 2 AM Monday to 6 PM PDT Tuesday for Orange
     County Inland Areas-Riverside County Mountains-Including
     The San Jacinto Ranger District Of The San Bernardino
     National Forest-San Bernardino County Mountains-Including
     The Mountain Top And Front Country Ranger Districts Of The
     San Bernardino National Forest-San Bernardino and Riverside
     County Valleys  -The Inland Empire-San Gorgonio Pass Near
     Banning-Santa Ana Mountains-Including The Trabuco Ranger
     District of the Cleveland National Forest.

     High Wind Warning from 2 AM to 5 PM PDT Monday for Orange County
     Inland Areas-San Bernardino County Mountains-San Bernardino
     and Riverside County Valleys-The Inland Empire-Santa Ana
     Mountains and Foothills.

     Wind Advisory from 2 AM to 11 PM PDT Monday for Coachella Valley.

     Wind Advisory from 2 AM to 5 PM PDT Monday for Orange County
     Coastal Areas.

PZ...Small Craft Advisory from 5 AM Monday to 5 AM PDT Tuesday for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

&&

PUBLIC...Gregoria/JMB
AVIATION/MARINE...PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:11 PM PDTFrost AdvisorySGXSan Bernardino19 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.